MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO* PART. ABSORB. MESH; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO* PART. ABSORB. MESH; MESH, SURGICAL, POLYMERIC
Catalog Number UMS3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Impaired Healing (2378); Post Operative Wound Infection (2446)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent surgery for a parastomal hernia following a cystectomy with an ileal conduit on an unknown date and mesh was used.The patient had a potential allergic reaction.The wound became infected and had to be treated again this year.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? other relevant patient history/concomitant medications? please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Please provide the onset date/time of the reaction from the initial procedure.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.Please describe any medical intervention performed including medication name and results.Are there any photos available? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? to date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned a manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a2, a3, b3, b7, h6.Additional information was requested and the following was provided: date and name of index surgical procedure? (b)(6) 2024, correction of a parastomal hernia the diagnosis and indication for the index surgical procedure? parastomal hernia without incarceration and without gangrene were any concomitant procedures performed? yes, repeat wound revision (b)(6) 2025 other relevant patient history/concomitant medications? condition after radical cystectomy with ileal conduit placement 2023 please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Wound healing disorder please provide the onset date/time of the reaction from the initial procedure.(b)(6) 2025 does the patient have a known allergic history to any medical devices, food and/or medication? latex allergic, paracetamol allergic was allergy testing performed? if so, please describe with results.N/a please provide the onset date/time of infection from the initial surgical procedure.(b)(6) 2025 were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? n/a were cultures performed? if so, please provide the results.N/a please describe any medical intervention performed including medication name and results.N/a what is the physician¿s opinion as to the etiology of or contributing factors to this event? n/a what is the patient's current status? recovering surgeon¿s name? n/a.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22109877
Report Number2210968-2025-06019
Device Sequence Number7276276
Product Code FTL
UDI-Device Identifier10705031085947
UDI-Public(01)10705031085947(17)291130(10)UGBBHKB0
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K033337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUMS3
Device Lot NumberUGBBHKB0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale